Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 19, 2017Washington County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2017, 6:41 PM EDT for Washington County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 6:41 PM EDT (22:41 UTC)
Expired
Jun 19, 2017, 7:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Wind
40

County Washington County, GA

The radar

The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WWUS82 KFFC 192241
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT MON JUN 19 2017
 
GAZ074-084-085-192315-
Wilkinson GA-Washington GA-Johnson GA-
641 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 715 PM EDT...

At 641 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
13 miles north of Dublin...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Tennille and Oconee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3271 8285 3271 8296 3270 8299 3272 8307
      3298 8298 3289 8269
TIME...MOT...LOC 2241Z 204DEG 15KT 3273 8295 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:39 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 19, 3:39 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
339 PM EDT Mon Jun 19 2017

.SHORT TERM /Tonight through Tuesday Night/...
Unsettled forecast is in store for the short term with the forecast
area between two weather systems. A frontal boundary should sink
into north GA overnight as the upper trough deepens over the Great
Lakes. Still not confident on how far into the forecast area
the front will get. Models show some drying for the far northwest
later tonight and have left the northwest corner with less than 20
percent pops after 06z. Otherwise there could be some convection
lasting all night. The next thing is the tropical system forecast to
develop in the Gulf and what path it will take. Latest models
pushing it more westward toward LA. However...deep tropical
moisture will most likely affect at least a portion of north and
central GA. Forecast PW values are near or above two inches.
Likely pops for late tonight into Tuesday look reasonable for
Atlanta to Athens and south. For now...will hold off on issuing a
Flash Flood Watch. Next shifts can take another look at timing and
placement of qpf amounts.

Have kept max and min temperatures close to MOS guidance with
expected increase in clouds and convection.

41

.LONG TERM /Wednesday through Monday/...
The long term remains largely unchanged. Much of the forecast is
dependent upon the evolution of the disturbance near the Yucatan
Peninsula. Even by 12z Wednesday there is some discrepancy
regarding the position of the low's center...most notably between
the GFS and other guidance. With the GFS becoming somewhat of an
outlier in regards to the position/track of the actual low...have
trended the forecast more along the lines of the EC/CMC/SREF/NAM
12z solutions.

It appears at this point that although the actual
tropical/subtropical low could very well remain to our west...the
cyclonic flow around this system will likely channel moisture in a
northerly fashion up the eastern Gulf as anticyclonic flow
associated with the Bermuda high/ridge builds west toward the
Bahamas and FL and interacts with the cyclone's wind pattern. This
certainly raises concern for a heavy rain/flood threat across the
CWA Thursday-Friday. Right now it is unclear where this threat would
occur but certainly something to begin to watch for...especially as
PW values climb above 2.25 inches!

By late Friday into the weekend...seems plausible that the low will
become absorbed into the larger scale flow as the Bermuda ridge
continues to build west. Unfortunately it appears it may head our
way...in which case it may bring another heavy rainfall threat to at
least north Georgia.

The system should pull away /finally/ by late in the weekend into
the beginning of next week. However...this will coincide with the
next fropa that is also expected to bring plentiful precip with it.
GFS pushes this front thru...ECMWF stalls it. Given time of year
have trended with the EC for now.

Kovacik

&&

.AVIATION...
18Z Update...
Showers/thunderstorms could develop anywhere with such an
unstable air mass. Have included tempo in all taf sites for the
afternoon. There may be some convection lingering overnight but hard
to say at this time for which taf sites. A front will be drifting
into GA tonight and may help to focus convection also. Model data is
pessimistic for Tuesday but at this time have compromised with mvfr
ceilings and prob30. Southwest winds becoming light and variable
overnight and winds turning to southeast after sunrise.

//ATL Confidence...18Z Update...
Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  80  68  80 /  60  70  50  50
Atlanta         71  79  68  79 /  60  70  50  50
Blairsville     63  79  63  78 /  60  40  40  30
Cartersville    68  81  67  81 /  60  50  40  30
Columbus        74  80  70  81 /  50  70  60  50
Gainesville     69  79  67  79 /  60  60  50  40
Macon           74  79  69  80 /  50  70  60  60
Rome            67  84  68  82 /  50  30  30  30
Peachtree City  71  79  68  79 /  50  70  50  50
Vidalia         75  82  72  81 /  50  70  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....Kovacik
AVIATION...41
Hazardous weather outlook, Jun 19, 3:27 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
327 PM EDT Mon Jun 19 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
327 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected through tonight. The
best chances for thunderstorms will be across north Georgia through
this afternoon, shifting into central Georgia overnight tonight.
Some strong storms are likely and a few severe thunderstorms are
possible. The primary hazards will be very heavy rain, strong,
gusty winds, frequent cloud-to-ground lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day. The primary hazard will
be very heavy rainfall through Tuesday as ample moisture and a cold
front interact over the region. Other threats include strong, gusty
winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather or flooding through the web by going
to weather.gov/atlanta.

In the hours before

Special weather statement, Jun 19, 5:07 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
507 PM EDT MON JUN 19 2017

GAZ041-042-192145-
Haralson GA-Carroll GA-
507 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 545 PM EDT...

At 506 PM EDT...a strong thunderstorm was over Mount Zion, or 8 miles
northwest of Carrollton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Treasure Lake and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8504 3381 8503 3380 8497 3378 8490
      3373 8490 3373 8491 3372 8491 3372 8490
      3360 8491 3350 8531 3369 8534
TIME...MOT...LOC 2106Z 248DEG 10KT 3366 8518

WIND...40MPH
Special weather statement, Jun 19, 5:35 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
535 PM EDT MON JUN 19 2017

GAZ032>034-045-192215-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
535 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 615 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Sandy Springs, or 9
miles east of Marietta...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, Kennesaw, Duluth, Lilburn, Chamblee, Norcross,
Doraville, Berkeley Lake, Fair Oaks, North Atlanta, Tucker, Mount
Bethel and Vinings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3410 8421 3408 8419 3389 8411 3380 8459
      3401 8463
TIME...MOT...LOC 2134Z 262DEG 13KT 3394 8439

WIND...40MPH
Special weather statement, Jun 19, 5:43 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT MON JUN 19 2017

GAZ041-042-192230-
Haralson GA-Carroll GA-
543 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND CARROLL
COUNTIES UNTIL 630 PM EDT...

At 542 PM EDT...a strong thunderstorm was over Mount Zion, or 10
miles northwest of Carrollton...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Treasure Lake and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3381 8503 3378 8490 3373 8490 3373 8491
      3372 8490 3360 8491 3349 8531 3369 8535
TIME...MOT...LOC 2142Z 249DEG 8KT 3365 8523

WIND...40MPH
Special weather statement, Jun 19, 6:38 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT MON JUN 19 2017

GAZ032-033-043-192315-
North Fulton GA-Douglas GA-Cobb GA-
638 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS AND SOUTHERN COBB COUNTIES UNTIL 715 PM EDT...

At 637 PM EDT...a strong thunderstorm was over Austell, or 8 miles
northeast of Douglasville...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Sandy Springs, Smyrna, Powder
Springs, Austell, Lithia Springs, Fair Oaks, Midtown, Grant Park-Zoo
Atlanta, Vinings, Sweet Auburn, Piedmont Park, Atlantic Station,
Mableton, Chastain Memorial Park, West End, Virginia Highland and
Turner Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3390 8472 3395 8435 3373 8435 3377 8472
TIME...MOT...LOC 2237Z 274DEG 15KT 3384 8465

WIND...40MPH
Special weather statement, Jun 19, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT MON JUN 19 2017

GAZ074-084-085-192315-
Wilkinson GA-Washington GA-Johnson GA-
641 PM EDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WILKINSON...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 715 PM EDT...

At 641 PM EDT...a strong thunderstorm was near Tuckers Crossroad, or
13 miles north of Dublin...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Tennille and Oconee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3271 8285 3271 8296 3270 8299 3272 8307
      3298 8298 3289 8269
TIME...MOT...LOC 2241Z 204DEG 15KT 3273 8295

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:39 PM EDTSpecial Weather StatementFFCEmanuel36 min
Jun 18, 9:45 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen30 min
Jun 18, 10:02 PM EDTSpecial Weather StatementFFCTelfair28 min
Jun 18, 10:27 PM EDTSpecial Weather StatementFFCTelfair, Wheeler33 min
Jun 19, 12:14 AM EDTSpecial Weather StatementFFCDodge, Wilcox46 min
Jun 19, 12:50 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Telfair40 min
Jun 19, 5:07 PM EDTSpecial Weather StatementFFCCarroll38 min
Jun 19, 5:35 PM EDTSpecial Weather StatementFFCCobb40 min
Jun 19, 5:43 PM EDTSpecial Weather StatementFFCCarroll47 min
Jun 19, 6:02 PM EDTFlash Flood WarningFFCCarroll6 hr
Jun 19, 6:38 PM EDTSpecial Weather StatementFFCFulton37 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.